Just for giggles.....

Discussion in 'The Watercooler' started by timer lady, Oct 8, 2009.

  1. timer lady

    timer lady Queen of Hearts

    Needless to say it's been a stressful year (decade?). Doctors are concerned about my mental health along with my physical issues.

    So a psychiatrist has been called in ~ he doubled my cymbalta; okay fine with that. But I did ask if it isn't normal for me to be a "tad" down/depressed since my husband died, daughter went "bonkers" & ended up in Residential Treatment Center (RTC) & my health issues. Yup that's right.

    Okay, now he wants to add buspar. I need to get more "active" (like my body will allow that). Buspar will bump my energy levels. (psychiatrist is aware of my physical issues - the medical team is taking a holistic approach; breaking down all the symptoms & treating them). However, buspar will be the 14th medication I would be on - I think it's a tad too much.

    Saying all that, I agreed only after PT, Occupational Therapist (OT) & speech were complete; I've seen my new rheumatologist, if neuro doctor agreed AND after I've seen a physicist doctor.

    The fatigue is mostly due to my sed rate being sky high; the pain is due to the post herpetic stuff. The depression - heck it's just too much. I'm trying to get better, but my god, how much more can be done? I have a "team" of doctors all working & communicating together.

    Thanks for the "ear" - if I make it thru the next month or so with all the appts I'll be lucky.
  2. mstang67chic

    mstang67chic Going Green

    Oh now Linda....stop your whining.

    Depression? We'll just load you up...I think 3 AD's ought to do it.

    Low physical activity? Hmmm...a stimulant should do the trick. No wait. Better make it three just in case. No need for that piddly PT because the pills will give you all the energy you need to zip around, run errands, redo your entire yard and do house projects yourself. Plus you'll be able to crank out painting after painting in what will most likely be a Jackson Pollack style. I know you prefer still lifes but this is much more suited to your new engergetic style.

    Pain? Well, let's alternate between Vicodin, Percocet and the occasional Demoral shot. Don't worry about the shot...we'll send yet one more person into your home to give it to you.

    Of course with the stims, you may have trouble sleeping so let's throw in a couple or five downers for evening. *tapping chin while thinking on this* That may make you drowsy in the morning though before your regular doses of stims so lets give you one to take before you even get out of bed. If you have trouble waking up, we'll send an aide in to give it to you.

    That should have you back on your feet in no time. There may be some addiction issues down the road but don't worry....we have more pills for that. And then there could be some tremors but we've got something for that too.

    See! We've got you all set up now. Why worry? :winks:
  3. KTMom91

    KTMom91 Well-Known Member

    Just sending hugs.
  4. Shari

    Shari IsItFridayYet?

    And they wonder why people go postal...

    14 medications and a "what's one more" attitude? Yikes. I think maybe 'Stang found their medication school text books...

    I'm sorry. I agree with you, you have every right to feel a little "down"...
  5. Hound dog

    Hound dog Nana's are Beautiful

    Wow. Maybe you need a pharmacologist standing by to make certain none of those medications interact with each other or cause side effects they could be treating as "symptoms". That's alot of medications.

    I think I'll no longer complain about the handful I swallow twice a day. lol whew!

  6. Suz

    Suz (the future) MRS. GERE

    Lisa is exactly right. That's exactly what I was thinking. This is very scary, Linda. I wouldn't be at all surprised if some of your symptoms are side effects.

  7. timer lady

    timer lady Queen of Hearts

    'stang, I'm coming to you for my medications.....;)

    Suz & Lisa, I wouldn't be surprised that some of my medications are not playing well with others.

    Having said that I mentioned a medication wash (except my seizure medications) to my GP. She & neuro doctor will take that under consideration.

    Many of the "add'l" medications were added as I was coming off the prednisone so the Cushings would go away. by the way, that seems to be asking a lot.

    Is the Cushings gone ~ no one seems to know.

    Thank you ladies, I just needed to whine. 'Stang says I can't anymore. Rats.;)
  8. mstang67chic

    mstang67chic Going Green

    LOL Wellllll.......maybe a LITTLE whining is allowed. :tongue:

    As for the interactions....I'd bet on it too. My mom wound up in the hospital a year or so back partly because of that stuff. She was on a list of things and basically had to have a wash. She called me one morning and asked if I would come get her and take her in (this NEVER happens). She was having muscle spasms so bad she had dropped her cup of tea 3 times finally breaking the cup. It took two hospitals running tests before they listened and looked into the medications and figured it out but they got it. The muscle spasms were even so bad she got out of bed to just get her purse from the little clothes locker thing, I insisted on doing it for her so she just stood there instead of getting back in bed. Sure enough, she had a spasm in her leg and dropped. I scared the heck out of her room mate when I bellowed for the nurses and they wound up setting the movement sensors on the bed and giving her "bad girl" socks. Most people got tan ones, she got red ones to signify she wasn't supposed to be up on her own and wasn't good at listening. :tongue:

    I don't know what, if any, obvious issues you are having but I'd bet the farm that you're having interactions. Fourteen medications of that kind of a range is sure to mess with anyone. I can't believe the docs are only considering it. :mad: Sweetie....NOW would be the time to use that warrior mom attitude to advocate for YOU!

    Hope they get this straightened out soon. Hugs.
  9. lizanne2

    lizanne2 New Member

    Sending hugs your way...
  10. susiestar

    susiestar Roll With It

    I think they are being very irresponsible to add more medications. No way should they just take it "under consideration" that you want to do a medication wash. They are playing games with your body, your health and your LIFE.

    It is so hard to play warrior mom for yourself. It is easier to let the docs just do their thing. But you know they are not listening to each other. They sure are not listening to YOU. The risks from all the medications are pretty significant, I would think.

    How many of these medications were added to treat side effects of other medications? Have you run your medications through one of the online interaction checkers? Drugstore.com has one that is basic but fairly reliable. You just enter all your medications and it will tell you of problems/interactions you may face.

    At some point you need to take charge of this.

    I know it is scary. Many hugs.